The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (280 KB) | Metadata | Table of Contents | ZAA summary
Volume 23, Issue 1, 2004, pp. 139–165
DOI: 10.4171/ZAA/1191

Published online: 2004-03-31

Hölder-Zygmund Regularity in Algebras of Generalized Functions

Günther Hörmann[1]

(1) Universität Wien, Austria

We introduce an intrinsic notion of Hölder-Zygmund regularity for Colombeau generalized functions. In case of embedded distributions belonging to some Zygmund-Hölder space this is shown to be consistent. The definition is motivated by the well-known use of Littlewood-Paley decompositions in characterizing Hölder-Zygmund regularity for distributions. It is based on a simple interplay of differentiated convolution-mollification with wavelet transforms, which directly translates wavelet estimates into properties of the regularizations. Thus we obtain a scale of new subspaces of the Colombeau algebra. We investigate their basic properties and indicate first applications to differential equations whose coefficients are non-smooth but belong to some Hölder-Zygmund class (distributional or generalized). In applications problems of this kind occur, for example, in seismology when Earth's geological properties of fractal nature have to be taken into account while the initial data typically involve strong singularities.

Keywords: Zygmund classes, Hölder continuity, algebras of generalized functions, generalized solutions to differential equations

Hörmann Günther: Hölder-Zygmund Regularity in Algebras of Generalized Functions. Z. Anal. Anwend. 23 (2004), 139-165. doi: 10.4171/ZAA/1191